Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 23, 2011, 5:06 PM EDT for 6 counties in Pennsylvania. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 5:06 PM EDT (21:06 UTC)
- Expired
- May 23, 2011, 6:00 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Dauphin County, PA, Juniata County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 101 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:20 PM EDT | TSTM WND DMG | Richfield, PA | WIDESPREAD TREES AND WIRES DOWN |
| May 23, 5:20 PM EDT | TORNADO | Kellerville, PA | EF2 TORNADO TOUCHED DOWN NEAR KELLERVILLE JUNIATA COUNTY AROUND 5...20 PM AND TRAVELED EAST FOR SIX MILES AND LIFTED AT 5...30 PM. |
| May 23, 5:25 PM EDT | TSTM WND DMG | Kellerville, PA | SEVERAL BARNS DAMAGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 10:48 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS51 KCTP 232106
SVRCTP
PAC043-067-097-099-107-109-232200-
/O.NEW.KCTP.SV.W.0073.110523T2106Z-110523T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 600 PM EDT
* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR MCALISTERVILLE...MOVING
EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAVER SPRINGS AND TROXELVILLE AROUND 515 PM EDT...
RICHFIELD AROUND 520 PM EDT...
FREMONT AND MIDDLEBURG AROUND 530 PM EDT...
MEISERVILLE AROUND 535 PM EDT...
PORT TREVERTON AROUND 540 PM EDT...
SELINSGROVE AND ELIZABETHVILLE AROUND 545 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4051 7647 4056 7654 4052 7659 4055 7694
4054 7692 4054 7737 4065 7741 4069 7730
4070 7735 4081 7736 4084 7722 4081 7660
4088 7651 4083 7650 4083 7647 4051 7640
TIME...MOT...LOC 2106Z 257DEG 30KT 4065 7727
$$
FORECASTER: KF/RGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:04 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 23, 4:04 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 404 PM EDT MON MAY 23 2011 .SYNOPSIS... A WARM AND INCREASINGLY MOIST SOUTHWEST FLOW WILL DOMINATE THE WEATHER PATTERN THIS WEEK...AFFORDING SEVERAL OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... REMNANTS OF THE OHIO VALLEY MCV HAVE YET TO PRODUCE MUCH BEYOND SOME SCATTERED SHOWERS AND SQUAT THUNDERSTORMS. SO FAR THE LACK OF SUNSHINE HAS LIMITED THE DEVELOPMENT OF CAPE...BUT RUC INDICATES THAT INSTABILITY IS INCREASING SO THERE IS STILL A CHANCE THAT STORMS TRYING TO FORM OVER WESTERN PA COULD GET INTERESTING BEFORE ALL IS SAID AND DONE. THE LATEST HRRR STILL SHOWS A BROKEN LINE OF STRONG TO POTENTIALLY SEVERE TSTMS MOVING ACROSS THE AREA AFTER 18Z. WITH LIMITED INSTABILITY OVER CENTRAL AREAS...THINKING IS THAT THE BEST CHANCE FOR STORMS WILL BE OVER THE SERN ZONES WHERE TEMPS ARE RECOVERING INTO THE UPPER 70S LOWER 80S AND DEWPOINTS ARE IN THE MID 60S. THE REMNANTS OF THE LOW LEVEL BOUNDARY/WARM FRONT WILL ALSO AFFORD A MEASURE OF LOW LEVEL VORTICITY TO ANY POTENT STORMS THAT CAN MANAGE TO FORM. RUC HOURLY ANAL SHOWS BEST O-1KM EHI DOWN IN THIS AREA. AFTER ACTIVITY DWINDLES THIS EVENING...I FOLLOWED THE MORE CONSERVATIVE POPS FROM THE GMOS WHICH DROPS THE CHANCES OF RAIN OFF TO THE SLIGHT CHANCE RANGE AFTER ABOUT 03Z. THERE IS A CHANCE THAT THE DEVELOPING MCS CURRENTLY FIRING OVER MO/IL COULD BE INTO THE REGION BY DAWN...BUT HAVE NO HARD TIMING ON THAT AS YET SO WILL STICK WITH THE MORE OPTIMISTIC DRIER FORECAST. KEPT OVERNIGHT LOWS IN THE 60S FOR THE MOST PART...WHICH IS SOME 10-15 DEG ABOVE NORMAL ON AVERAGE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... ANOTHER ROUND OF ACTIVE/CONVECTIVE WEATHER APPEARS ON TAP FOR TUESDAY AFTERNOON/EARLY EVENING AS A WELL-DEFINED COLD FRONT PRESSES SOUTHEAST FROM THE GREAT LAKES. MODELS ARE FAIRLY CONSISTENT IN MOVING A WELL DEFINED COLD FRONT SOUTH ACROSS THE AREA DURING THE AFTERNOON. SREF SEVERE THREAT PAGE SHOWS BEST CAPE HUGGING THE SRN 1/3 OR SO OF THE FCST AREA IN THE AFTERNOON...WHICH REASONABLY MATCHES WHERE SPC HAS PLACED THERE SLIGHT RISK. WITH SHORT RANGE MODELS SCOOTING A WELL DEFINED JET STREAK ACROSS THE AREA DURING THE AFTERNOON...INGREDIENTS LOOK PROMISING FOR AN ACTIVE AFTERNOON. MAX TEMPS TUESDAY WILL RANGE FROM JUST THE LOWER TO MID 70S ACROSS THE NRN MTNS...TO THE STEAMY MID 80S IN THE SOUTHERN VALLEYS. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... UPPER TROF LIFTING THROUGH THE GREAT LAKES WILL SUPPRESS THE WEAK UPR RIDGE OVER THE EAST COAST THROUGH MID WEEK. THE RIDGE IS FORECAST TO REBUILD NORTH THROUGH PA ON WED AHEAD OF A SRN STREAM UPPER LOW MOVING EAST THROUGH THE CENTRAL PLAINS. RIDGING ALOFT AND AT THE SFC SHOULD MAKE FOR A RELATIVELY DRY DAY ACROSS THE COMMONWEALTH ON WED...ALTHOUGH MODEL GUIDANCE DOES SUGGEST AN MCS EXITING PA 00Z- 06Z WED...WHERE HIGHEST POPS WERE KEPT. WHERE THE PLAINS UPPER LOW GOES AND HOW QUICKLY IT GETS THERE WILL BE A BIG FACTOR IN DETERMINING HOW WET AND STORMY THE END OF THE WEEK AND MEMORIAL DAY WEEKEND TURN OUT. TODAYS LATEST RUNS OF THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT AT BRINGING A WEAK TROF INTO THE MID ATLANTIC STATES BY THE SATURDAY. HOWEVER...BOTH MODELS ALSO SHOW A SECOND UPPER TROF/LOW UPSTREAM OF THE FIRST...WHICH WOULD SERVE TO SLOW DOWN AND WEAKEN THE LEAD SYSTEM. THUS EXPECT A FRONTAL BOUNDARY TO BE STALLED NEAR OR TO THE WEST OF PA THURSDAY THROUGH MONDAY. GIVEN THE WET PATTERN...WHERE EVEN THE DRY DAYS END UP WITH SHOWERS FORMING...KEPT AT LEAST CHANCE POPS EACH DAY THROUGH THE PD. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... CEILINGS AND VISIBILITIES WILL CONTINUE TO IMPROVE THIS AFTERNOON AS MVFR CLOUDS MIX OUT OVER THE EASTERN HALF OF THE STATE. THE PRIMARY CONCERN THROUGH THIS EVENING IS THE POTENTIAL FOR MVFR AND IFR SHRA/TSRA DEVELOPMENT ACROSS THE REGION. CONDITIONS FOR TSTM DEVELOPMENT ARE MOST FAVORABLE DURING THE LATE AFTERNOON OVER THE LOWER SUSQ BASIN. MOST OF THE STORMS ARE EXPECTED TO CLEAR OUT OF THE REGION BY 00Z. PATCHY MVFR FOG AND ISOLATED IFR CEILINGS COULD DEVELOP BETWEEN 06Z AND 12Z...BEFORE SHOWERS AND THUNDERSTORMS RETURN DURING THE DAY ON TUESDAY. OUTLOOK... TUE-SAT...EXTENDED PERIOD OF UNSETTLED WEATHER WITH VFR/MVFR AND SCATTERED SHOWERS AND TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE/KOZAR
Hazardous weather outlook, May 23, 10:53 AM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1053 AM EDT MON MAY 23 2011 PAZ004>006-010>012-017-024-033-037-041-042-241500- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-CAMBRIA- SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1053 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...SOME OF WHICH MAY CAUSE LOCALLY GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON... AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ018-019-025>028-034>036-049>053-056>059-063>066-241500- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1053 AM EDT MON MAY 23 2011 ...SEVERE THUNDERSTORM WATCH 338 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON... AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ045-046-241500- SOUTHERN CLINTON-SOUTHERN LYCOMING- 1053 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...SOME OF WHICH MAY CAUSE LOCALLY GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON... AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 23, 3:22 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT MON MAY 23 2011
PAZ018-019-024>026-034-231945-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
322 PM EDT MON MAY 23 2011
...SHOWERS AND THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT
BLAIR...EASTERN CAMBRIA...HUNTINGDON...NORTHEASTERN BEDFORD AND
WESTERN CENTRE COUNTIES...
AT 315 PM EDT...A LINE OF SHOWERS AND DEVELOPING THUNDERSTORMS WITH
STRONG WIND GUSTS WERE LOCATED FROM GLEN HOPE TO
MARTINSBURG...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL BE NEAR SANDY RIDGE AROUND 330 PM...PHILIPSBURG AROUND 340 PM
AND PORT MATILDA AROUND 350 PM.
LAT...LON 4036 7862 4073 7856 4072 7836 4076 7838
4086 7825 4091 7822 4094 7815 4096 7816
4094 7812 4096 7808 4098 7809 4101 7806
4103 7808 4109 7796 4062 7778 4055 7784
4050 7782 4041 7791 4036 7784 4016 7829
FORECASTER: KFSpecial weather statement, May 23, 3:48 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT MON MAY 23 2011
PAZ012-018-019-026-027-045-232015-
HUNTINGDON PA-MIFFLIN PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
348 PM EDT MON MAY 23 2011
...A LINE OF HEAVY SHOWERS AND DEVELOPING THUNDERSTORMS WILL AFFECT
CENTRE...NORTHERN HUNTINGDON...NORTHERN MIFFLIN AND WESTERN CLINTON
COUNTIES...
AT 340 PM EDT...A LINE OF SHOWERS AND DEVELOPING THUNDERSTORMS WAS
LOCATED FROM MOSHANNON TO HUNTINGDON...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR UNIONVILLE AROUND 400 PM...PLEASANT GAP
AROUND 410 PM AND BEECH CREEK AROUND 420 PM.
LAT...LON 4137 7755 4069 7738 4036 7812 4049 7813
4052 7815 4055 7814 4054 7815 4070 7819
4074 7812 4074 7820 4089 7823 4094 7815
4096 7816 4094 7812 4096 7808 4098 7809
4104 7806 4111 7811
FORECASTER: KFSpecial weather statement, May 23, 4:18 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 PM EDT MON MAY 23 2011 PAZ012-018-019-041-045-046-049-232115- NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA- SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-UNION PA- 418 PM EDT MON MAY 23 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...EASTERN CENTRE...NORTHERN UNION AND SOUTHWESTERN LYCOMING COUNTIES... AT 413 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WESTPORT TO STATE COLLEGE...MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR ZION AROUND 430 PM...REBERSBURG AROUND 440 PM...WATERVILLE AROUND 450 PM...MCCALL DAM STATE PARK AROUND 500 PM...GARDEN VIEW AROUND 510 PM AND DUBOISTOWN AROUND 520 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 146 AND 208...I-99 BETWEEN MILE MARKERS 68 AND 85...I-180 BETWEEN MILE MARKERS 20 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 14...STATE ROAD 26...STATE ROAD 45...STATE ROAD 120. LAT...LON 4101 7692 4076 7798 4141 7793 4141 7685 FORECASTER: MARTIN
Special weather statement, May 23, 4:31 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
431 PM EDT MON MAY 23 2011
PAZ036-232100-
FRANKLIN PA-
431 PM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY...
AT 427 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. THOMAS...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SCOTLAND AROUND 440 PM AND ORRSTOWN AROUND
450 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 7 AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 3977 7786 3998 7790 4012 7756 4010 7756
4009 7754 4005 7753 4004 7752 3997 7745
3995 7747 3986 7747
FORECASTER: KOZAR/MARTINSpecial weather statement, May 23, 5:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT MON MAY 23 2011
PAZ065-066-232130-
LANCASTER PA-YORK PA-
500 PM EDT MON MAY 23 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN YORK AND LANCASTER
COUNTIES...
AT 453 PM EDT...A STRONG THUNDERSTORM WAS NEAR FELTON...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MOUNTVILLE AROUND 515 PM AND LITITZ AROUND
530 PM.
LAT...LON 3986 7667 4024 7645 4026 7630 4013 7606
3978 7646
FORECASTER: KFSpecial weather statement, May 23, 5:05 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 505 PM EDT MON MAY 23 2011 PAZ036-056-063>065-232130- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-PERRY PA-YORK PA- 505 PM EDT MON MAY 23 2011 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...EAST CENTRAL FRANKLIN...NORTHWESTERN ADAMS...NORTHWESTERN YORK AND SOUTH CENTRAL PERRY COUNTIES... AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALNUT BOTTOM...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MOUNT HOLLY SPRING AROUND 510 PM...CARLISLE AROUND 520 PM AND HOGESTOWN AROUND 530 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 211 AND 236...I-81 BETWEEN MILE MARKERS 20 AND 57. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...ROUTE 30...STATE ROAD 94. LAT...LON 4040 7713 4008 7687 3985 7754 4008 7762 FORECASTER: KOZAR/MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:22 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 23 min |
| May 23, 3:48 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Mifflin | 27 min |
| May 23, 4:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin, Snyder, Union | 66 min |
| May 23, 4:13 PM EDT | Tornado Warning | CTP | Huntingdon, Juniata, Mifflin | 32 min |
| May 23, 4:18 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Lycoming | 57 min |
| May 23, 4:31 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| May 23, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more | 52 min |
| May 23, 5:00 PM EDT | Special Weather Statement | CTP | Lancaster | 30 min |
| May 23, 5:05 PM EDT | Special Weather Statement | CTP | Cumberland | 25 min |
| May 23, 5:15 PM EDT | Tornado Warning | CTP | Juniata, Northumberland, Snyder | 30 min |
| May 23, 5:34 PM EDT | Special Weather Statement | CTP | York | 26 min |
| May 23, 5:38 PM EDT | Special Weather Statement | CTP | Dauphin | 22 min |
| May 23, 5:49 PM EDT | Tornado Warning | CTP | Dauphin, Northumberland, Schuylkill | 41 min |
| May 23, 5:51 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland | 24 min |
| May 23, 6:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan | 58 min |
| May 23, 6:08 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| May 23, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Schuylkill, Snyder | 60 min |
| May 23, 6:16 PM EDT | Special Weather Statement | CTP | Lancaster | 44 min |
| May 23, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 34 min |
| May 23, 6:32 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 48 min |
| May 23, 7:28 PM EDT | Special Weather Statement | CTP | Schuylkill | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.